MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 32 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 32 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 621-10-32E
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported the patient's right hip was revised due to dissociation.Black tissue and wear of the liner were noted in the patient.Rep reported that there were no high ion levels.There was a revision of shell, liner, stem, head, and screw.There are no allegations against the shell.The patient was revised to competitor devices.Rep reported that no further information will be available.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed through inspection of the returned device.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated (b)(6) 2019 which indicated, the parts were examined with the aid of a stereo microscope at magnifications up to 50x.Damage was observed on the insert, consistent with impingement from contacting the stem trunnion.Scratches and third-body indentations were also observed on the insert.This is a common damage mode of uhmwpe.Debris was present on the articulating surface as shown.Yellow discoloration was also observed on the insert, consistent with absorption of synovial fluid.A material analysis was conducted for the returned device.The report noted, energy dispersive spectroscopy (eds) analysis was performed on the debris from the insert.Debris from the insert included ti, mo, zr, and fe.Ti, mo, zr, and fe are consistent with the hip stem base alloy.The insert had impingement damage consistent with contact against the stem trunnion.Scratches and third-body indentations were observed on the insert, which are common damage modes of uhmwpe.Based on the given information, no identifiable material discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patients hip was revised due to disassociation.Black tissue and wear of the liner were noted in the patient.Material analysis for the returned device concluded that the insert had impingement damage consistent with contact against the stem trunnion.Scratches and third-body indentations were observed on the insert, which are common damage modes of uhmwpe.Based on the given information, no identifiable material discrepancies were observed on the surfaces examined.No further investigation is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° CROSSFIRE INSERT 32 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8574489
Report Number0002249697-2019-01832
Device Sequence Number19386015
Product Code LPH
UDI-Device Identifier07613327037807
UDI-Public07613327037807
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2009
Device Catalogue Number621-10-32E
Device Lot Number1YSLL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;